MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Complete Blockage (1094); Fracture (1260); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Occlusion (1984); Thrombus (2101)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved has not been returned.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was implanted with a afx2 bifurcated stent graft.The pre-case plan was reviewed indicating several area's of anatomy outside the indications for use.The final angiogram showed there was thrombus present (location of the thrombus was not reported).Later the same day, the device was explanted due to an occlusion (location of the occlusion was not reported) and a surgical graft (non- endologix) was implanted.It was also reported at a later date that the surgical graft might be infected.The patient is currently doing better 2 weeks post explant.
 
Additional Manufacturer Narrative
The manufacturing lot review confirmed all devices met specifications prior to release.A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging; several requests were made and a denied response was received.As such, the event determination, off-label conditions, related patient harms, and patient disposition could not be assessed with medical records/ images.However, the reported event was most likely due to the patient's off-label anatomy, as indicated per the pre-case sizing report.Additionally, endologix received one bifurcated device (bea22-70/i16-30) for evaluation, packaged in a biohazard bag with blood and tissue residue present.The graft material of the main body and the bifurcation are free of damage or defect.The stent cage shows evidence of strut fracture and deformity at the proximal end, and the flow lumen is clear.It is noted that the discovered fracture is consistent with damage caused during an explant procedure; however due to the lack of medical records/images, the causation of the strut fracture/deformity is indeterminate.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: all fields have been filled in and updated to the correct information due to the incorrect / mix up in the maunfaturer reporting #.
 
Event or Problem Description
The patient was implanted with a afx2 bifurcated stent graft.The pre-case plan was reviewed indicating several area's of anatomy outside the indications for use.The final angiogram showed there was thrombus present (location of the thrombus was not reported).Later the same day, the device was explanted due to an occlusion (location of the occlusion was not reported) and a surgical graft (non-endologix) was implanted.It was also reported at a later date that the surgical graft might be infected.The patient is currently doing better 2 weeks post explant.Additional information received per product evaluation confirming that the stent cage of the bifurcated stent graft showed evidence of a strut fracture at the proximal portion of the device.Note: the initial report to patient identifier (b)(6) was inadvertently never submitted under the assigned mfr.Report # 2031527-2019-00471; rather, the initial report per mfr.Report # 2031527-2019-00466 (intended for patient identifier (b)(6) ) was submitted in its place on 23 october 2019 for a separate event/patient.Due to the confusion, a duplicate initial report for patient identifier (b)(6) was also submitted under mfr.Report # 2031527-2019-09999 on 25 october 2019.Therefore, the initial report for patient identifier (b)(6) was never received by the fda.To resolve any further confusion, a final and all-encompassing report will be submitted for patient identifier (b)(6) under mfr.Report # 2031527-2019-00466.Also, a final report will be submitted for patient identifier (b)(6) under mfr.Report # 2031527-2019-09999.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine, ca CA 92618
MDR Report Key9241336
Report Number2031527-2019-09999
Device Sequence Number18870820
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)200506
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2020
Device Model NumberBEA22-70/I16-30
Device Lot Number2246105-008
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR